Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

MS patient given avonex injection weekly. SGOT and SGPT very high. Precautions and treatment to normalise SGOT and SGPT?

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
Question
My wife is an MS patient for last two and half years being given avonex injection weekly , since last six months my sgot and sgpt values have gone high as sgot 153 and sgpt 214

After discontinouing injection for eight weeks they are around ranging between 81 and 114 in last three weeks

What precautions and treatment shall be given to normalise SGOT and SGPT as these values being high , avonex injection is also discontinued , which makes us worried for any problem due to MS.


Posted Sat, 18 May 2013 in General Health
 
 
Answered by Dr. Rohan Khandelwal 1 hour later
Dear Sir,

Sorry to hear about your wife's condition. The increase in the liver enzymes is due to the injection only and these enzymes can remain high for few weeks to month following the injection.
The values are trending down which is a positive sign and with the decreasing trend the injections can be started soon.
Multiple sclerosis does not involve the liver and is not responsible for the increase in liver enzymes.
There are no additional measures which can be taken to further reduce the liver enzymes other than stopping the medicine.

Hoping for the best.
Above answer was peer-reviewed by
 
Follow-up: MS patient given avonex injection weekly. SGOT and SGPT very high. Precautions and treatment to normalise SGOT and SGPT? 1 hour later
Sir i requested that enzymes again increased without medicine also and are around 81/114 in last three weeks . pl comment

I also requested for nuero specialist advice wrt to effect and extent of danger due to stoppage of injection because of these enzymes pl revert on this as well its highly concerning

Best regards
XXXXXX
 
 
Answered by Dr. Rohan Khandelwal 1 hour later
Dear sir,

Multiple sclerosis is a chronic neurological condition which has a waxing and waning course with gradual progression of the disease. The drug helps in keeping the symptoms at bay for sometime but the disease progresses with or without the drug as well.
Discontinuation of the drug will slightly increase the progression of the disease and the aassociated symptoms.
The over function tests will take another couple of weeks to come back to normal and the drug can be re-started then.
Hoping for the best.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor